Recent Posts

FDA Issued Warning on Several Proton Pump Inhibitors

On 8th February 2012, the US-FDA issued a new warning on several popular proton pump inhibitors (PPI). The agency warned that the use of certain heartburn and acid reflux drugs might increase the risk of Clostridium difficile-associated diarrhea (CDAD). In addition, the agency also suggested diagnosis of CDAD for patients who are taking PPIs and developed diarrhea that does not improve.
Picture of Proton Pump Inhibitors Warning
The FDA issued this safety announcement just after the review of reports from the AERS (Adverse Event Reporting System) and the medical literature suggested such a link with PPIs.

According to FDA's website, the warning applies to the following both prescription and over-the-counter PPIs:

1. Omeprazole
2. Omeprazole and sodium bicarbonate
3. Esomeprazole magnesium
4. Pantoprazole sodium
5. Rabeprazole sodium
6. Lansoprazole
7. Dexlansoprazole

Furthermore, you need to know that PPIs have already linked with several other adverse events, including arrhythmias, seizures, clopidogrel resistance, osteoporotic fractures, cardiac birth defects, and decrease in magnesium levels resulting in an increased risk of leg spasms.

The FDA safety announcement also reported that the agency has already started working with these drug manufacturers for modifying the labels to include the warning regarding increased risk of Clostridium difficile-associated diarrhea.

Additionally, you need to know that Clostridium difficile (C. difficile) is a bacterium, which causes a serious diarrhea that rarely improve.

Symptoms Include:

a) Water like stool
b) Serious intestinal discomforts
c) Pain in abdomen and fever

Contact Us

Name

Email *

Message *

Resources | Privacy Policy | Additional Information
Copyright © Medical-Reference - A Pioneer in Medical Blogging. All Rights Reserved.
Reproduction without prior permission from the Blog Author is strictly prohibited. Legal actions should be taken against the violators.